Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 220, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 6, 2000, 5:13 PM CDT for Harrison County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 6, 2000, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harrison County, MO
The radar
The Des Moines radar (KDMX), 160 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:30 PM CDT | Hail 0.75 | Bethany, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -554 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739 WUUS53 KEAX 062215 SVRMCI MOC081-062300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 513 PM CDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTH CENTRAL MISSOURI THIS INCLUDES THE CITY OF BETHANY * UNTIL 600 PM CDT * AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NEW HAMPTON...OR ABOUT 6 MILES WEST OF BETHANY...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIDGEWAY AT 525 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4015 9421 4014 9381 4056 9380 4055 9421 $$ JM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:10 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 6, 3:10 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 310 PM CDT SUN AUG 6 2000 IN THE SHORT TERM SVR TSTM WATCH FOR FAR NRN MO. STG TSTMS HV DVLPD ALG WK CDFNT STRETCHING FM NW IL INTO SW IA. AMS QUITE UNSTBL ALG/S OF THIS BNDRY WITH AWIPS SHOWG SFC BASED LIS FM -8 TO -10 IN NW MO. AMS CAPPED S OF BNDRY SO ANY CNVTN WILL BE TIED TO LOCATION OF BNDRY /OUTFLOW FEATURES. WILL GO WITH HIER POPS NE MO. CONCERNED ABT ELEVATED MOIST LYR HANGING ARND FOR NEXT CPL OF DAYS. CLOSED UPR SYS OVR NE MEX WILL LIKELY SPIN OUT A CPL OF WK VORT MAXIMA DURG THIS TIME. WILL BE DFCLT TO NOT PUT IN CHC POPS IN JUST ABT EA PD. LTST VSB STLT IMAGERY SUGS WK SFC TROF NR W EDGE OF BLDG SCT CU FM NR BIE TO NW OF MHK THEN SW INTO CNTRL KS. WILL BE WATCHING FOR CONTD DVLPMT. WAS GOING TO GO WITH POPS ACRS NRN AND SRN CWA AND LV CNTRL PART DRY BUT TOO EASY TO BUST A FCST IN THIS TYPE OF WX REGIME. STLT IMAGERY ALSO SHOWS BAND OF AC FM NM ACRS SRN KS AND CNTRL MO. EXPC THIS MSTR BAND TO EXPAND NWD TMRW AS VORT LOBE STRETCHES NE INTO CWA. TIMING QUITE DFCLT WITH NEBULOUS/WK SYS SO BEST NOT TO GET CUTE AND JUST BROADBRUSH POPS ALL DAY. LTLCG IN AMS THRU WED SO MAX/MIN TEMPS SIMILAR...A BIT WRMR ON TUE AS SWLY LLVL FLOW INCRS AND SUCKS HOTTER AIR NE. MAX TEMPS COULD BUST TMRW IF ANOTHER EXTV CLD BAND MOVS ACRS CWA BUT NOT CONFIDENT THIS MUCH CLDNS WILL BE PRESENT. WILL BUMP POPS UP TUE NGT ACRS NRN MO WHEN STGR SHRTWV DROPS SE THRU NRN PLAINS/UPR MS VLY WITH DNSTRM H7 UVV SWEEPING ACRS NRN MO. WILL MAINTAIN DRY EXTDD FCST ALTHO LTST MRF AND CNDN SUG WK CDFNT MOVG INTO NRN MO. EAX...SVR TSTM WATCH #650...TILNL 01Z...MO ZNS 001>008-011>017. JULY
In the hours before
Special weather statement, Aug 6, 1:00 PM CDT, 4 hours 13 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SUN AUG 6 2000 ...A FEW SEVERE THUNDERSTORMS POSSIBLE OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EVENING... ...HEAT INDICES AROUND 100 DEGREES POSSIBLE OVER PARTS OF NORTHWEST AND WEST CENTRAL MISSOURI AND NORTHEAST KANSAS... FORECAST...A BAND OF SHOWERS AND THUNDERSTORMS FROM KANSAS CITY TO BETWEEN KIRKSVILLE AND BOONVILLE SHOULD GRADUALLY WEAKEN THIS AFTERNOON. HOWEVER...ADDITIONAL THUNDERSTORMS MAY FORM OVER NORTHERN MISSOURI BY LATE AFTERNOON OR EARLY EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR ANY SEVERE WEATHER IS NORTH OF HIGHWAY 36. EMERGENCY MANAGERS AND SPOTTER ACTIVATION GROUPS IN NORTHERN MISSOURI SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS. TEMPERATURES ARE FORECAST TO REACH THE LOWER TO MIDDLE 90S OVER FAR NORTHWEST MISSOURI AND PARTS OF WEST CENTRAL AND CENTRAL MISSOURI. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDICES AROUND 100 DEGREES THIS AFTERNOON. THE HIGHEST HEAT INDICES SHOULD BE EXPERIENCED IN THOSE AREAS NORTH OF A ST JOSEPH TO BETHANY LINE AND SOUTH OF A CENTERVILLE KANSAS TO WARRENSBURG TO BOONVILLE LINE. DISCUSSION...A WEAK NEARLY STATIONARY FRONT LIES OVER NORTHERN MISSOURI. STRONG TO SEVERE THUNDERSTORMS MAY FORM LATE THIS AFTERNOON OR EARLY EVENING IN THE VERY UNSTABLE AIRMASS AS THE TAIL END OF AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE REGION. THE EXTENSIVE CLOUD COVER AND RAIN FROM KANSAS CITY TO KIRKSVILLE AND BOONVILLE SHOULD BE ENOUGH TO LIMIT THE AMOUNT OF HEATING THIS AFTERNOON. THUS THE BEST CHANCE FOR HEATING UP WILL BE OVER FAR NORTHWEST MISSOURI AND FROM EAST CENTRAL KANSAS TOWARDS COLUMBIA. JULY
Special weather statement, Aug 6, 1:03 PM CDT, 4 hours 10 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT SUN AUG 6 2000 ...A FEW SEVERE THUNDERSTORMS POSSIBLE OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EVENING... ...HEAT INDICES AROUND 100 DEGREES POSSIBLE OVER PARTS OF NORTHWEST AND WEST CENTRAL MISSOURI AND NORTHEAST KANSAS... FORECAST...A BAND OF SHOWERS AND THUNDERSTORMS FROM KANSAS CITY TO BETWEEN KIRKSVILLE AND BOONVILLE SHOULD GRADUALLY WEAKEN THIS AFTERNOON. HOWEVER...ADDITIONAL THUNDERSTORMS MAY FORM OVER NORTHERN MISSOURI BY LATE AFTERNOON OR EARLY EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR ANY SEVERE WEATHER IS NORTH OF HIGHWAY 36. EMERGENCY MANAGERS AND SPOTTER ACTIVATION GROUPS IN NORTHERN MISSOURI SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS. TEMPERATURES ARE FORECAST TO REACH THE LOWER TO MIDDLE 90S OVER FAR NORTHWEST MISSOURI AND PARTS OF WEST CENTRAL AND CENTRAL MISSOURI. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDICES AROUND 100 DEGREES THIS AFTERNOON. THE HIGHEST HEAT INDICES SHOULD BE EXPERIENCED IN THOSE AREAS NORTH OF A ST JOSEPH TO BETHANY LINE AND SOUTH OF A CENTERVILLE KANSAS TO WARRENSBURG TO BOONVILLE LINE. DISCUSSION...A WEAK NEARLY STATIONARY FRONT LIES OVER NORTHERN MISSOURI. STRONG TO SEVERE THUNDERSTORMS MAY FORM LATE THIS AFTERNOON OR EARLY EVENING IN THE VERY UNSTABLE AIRMASS AS THE TAIL END OF AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE REGION. THE EXTENSIVE CLOUD COVER AND RAIN FROM KANSAyS CITY TO KIRKSVILLE AND BOONVILLE SHOULD BE ENOUGH TO LIMIT THE AMOUNT OF HEATING THIS AFTERNOON. THUS THE BEST CHANCE FOR HEATING UP WILL BE OVER FAR NORTHWEST MISSOURI AND FROM EAST CENTRAL KANSAS TOWARDS COLUMBIA. JULY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:42 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.